Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Missing periods. Pregnancy test negative. On different medicine. Is this causing false pregnancy test?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
i am two weeks late on my period but the pregnancy tests are negative.I am on 20 mg inderal 5 times a day, 200 mg topomax twice a day, 325 xl wellbutrin once a day, 2 mg xanax 5 x a day and 2l.5 cr ambien once at bedtime. could any of those medications be giving me a false negaive pregnancy test?
Posted Mon, 5 Nov 2012 in Menstruation and Miscarriage
Answered by Dr. Das Arindam 2 hours later

Thanks for the query.

First, the drugs you are taking (Inderal, Topomax, wellbutrin, Xanax and Ambien) do not influence the results of pregnancy test. Therefore they do not cause false negative pregnancy test.

As the tests are negative it is unlikely that you are pregnant. You can however consider other tests such as
- Blood beta-hCG (Human chorionic Gonadotropin) level
- Ultrasonogram.

The aforementioned will rule out pregnancy beyond all doubts.

Hope this answers your query. Let me know if you have other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor